Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 471, NWS Springfield, MO

August 19, 20117 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2011, 2:44 AM CDT for 7 counties in Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 2:44 AM CDT (07:44 UTC)
Expired
Aug 19, 2011, 3:45 AM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 8:09 PM CDTSevere Thunderstorm WatchSPC7 hr
Aug 19, 12:02 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3816 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3816 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
1.6
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS53 KSGF 190744
SVRSGF
MOC029-105-125-131-161-169-215-190845-
/O.NEW.KSGF.SV.W.0471.110819T0744Z-110819T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 AM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MILLER COUNTY IN CENTRAL MISSOURI...

* UNTIL 345 AM CDT.

* AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
  OF VIENNA TO RICHLAND...MOVING SOUTHEAST AT 40 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
  STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE BELLE...BRINKTOWN...CROCKER...DEVIL'S
  ELBOW...DIXON...DOOLITTLE...DRY KNOB...FALCON...FORT LEONARD
  WOOD...IBERIA...JEROME...LAQUEY...LEBANON...NEWBURG...NORTHWYE...
  OZARK SPRINGS...PLATO...RICHLAND...ROBY...ROLLA...SAINT
  ELIZABETH...SLEEPER...ST. JAMES...ST. ROBERT...STOUTLAND...
  SWEDEBORG...VICHY...VIENNA...WAYNESVILLE AND WET GLAIZE.

OTHER LOCATIONS IN THE WARNING INCLUDE BENNETT SPRING STATE PARK.
INTERSTATE 44 BETWEEN MILE MARKERS 122 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF 
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM 
WINDOWS.

IN ADDITION TO DAMAGING WINDS...THESE STORMS ARE PRODUCING NEARLY 
CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS 
IMMEDIATELY AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

&&

LAT...LON 3830 9218 3830 9165 3816 9164 3815 9151
      3807 9152 3744 9214 3768 9285 3833 9220
TIME...MOT...LOC 0743Z 304DEG 31KT 3821 9202 3784 9239
WIND...HAIL 60MPH <.50IN

$$

GRIFFIN
2 follow-up statements
883 
WWUS53 KSGF 190810
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 AM CDT FRI AUG 19 2011

MOC029-131-190820-
/O.CAN.KSGF.SV.W.0471.000000T0000Z-110819T0845Z/
CAMDEN MO-MILLER MO-
310 AM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3807 9152 3744 9214 3763 9269 3783 9248
      3783 9246 3786 9241 3790 9241 3802 9228
      3802 9218 3811 9218 3830 9198 3830 9165
      3829 9165 3816 9164 3815 9151
TIME...MOT...LOC 0810Z 304DEG 31KT 3808 9178 3764 9228

$$

MOC105-125-161-169-215-190845-
/O.CON.KSGF.SV.W.0471.000000T0000Z-110819T0845Z/
LACLEDE MO-MARIES MO-PHELPS MO-PULASKI MO-TEXAS MO-
310 AM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHWESTERN TEXAS...PULASKI...PHELPS...MARIES AND EASTERN
LACLEDE COUNTIES...

AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM VICHY TO 5
MILES NORTHEAST OF FALCON...MOVING SOUTHEAST AT 40 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE BELLE...CROCKER...DIXON...DOOLITTLE...FORT
LEONARD WOOD...NEWBURG...RICHLAND...ROLLA...ST. JAMES...ST. ROBERT...
VIENNA AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 138 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF 
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM 
WINDOWS.

IN ADDITION TO DAMAGING WINDS...THESE STORMS ARE PRODUCING NEARLY 
CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS 
IMMEDIATELY AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3807 9152 3744 9214 3763 9269 3783 9248
      3783 9246 3786 9241 3790 9241 3802 9228
      3802 9218 3811 9218 3830 9198 3830 9165
      3829 9165 3816 9164 3815 9151
TIME...MOT...LOC 0810Z 304DEG 31KT 3808 9178 3764 9228
WIND...HAIL 60MPH <.50IN

$$

GRIFFIN
925 
WWUS53 KSGF 190839
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI AUG 19 2011

MOC105-125-161-169-215-190849-
/O.EXP.KSGF.SV.W.0471.000000T0000Z-110819T0845Z/
LACLEDE MO-MARIES MO-PHELPS MO-PULASKI MO-TEXAS MO-
339 AM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS...
PULASKI...PHELPS...MARIES AND EASTERN LACLEDE COUNTIES WILL EXPIRE AT
345 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3807 9152 3744 9214 3763 9269 3783 9248
      3783 9246 3786 9241 3790 9241 3802 9228
      3802 9218 3811 9218 3830 9198 3830 9165
      3829 9165 3816 9164 3815 9151
TIME...MOT...LOC 0839Z 304DEG 31KT 3794 9152 3750 9202

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:37 AM CDT, 7 minutes earlier.

Area forecast discussion, Aug 19, 2:37 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 AM CDT FRI AUG 19 2011

.DISCUSSION...

CURRENTLY A STRONG TO SEVERE LINE OF CONVECTION IS MOVING SOUTH
SOUTHEAST THROUGH CENTRAL MISSOURI. DEVELOPING EARLIER THIS
EVENING ACROSS EASTERN NEBRASKA AND WESTERN IOWA...THIS LINE
CONTINUED TO STRENGTHEN...DEVELOPING SEVERAL BOWING SEGMENTS
ACROSS THE WHOLE OF THE LINE SPAWNING NUMEROUS REPORTS OF WIND
SPEEDS IN EXCESS OF 40 KTS AND HAIL UP TO THE SIZE OF QUARTERS
ACROSS NORTHWESTERN MISSOURI AND THE KANSAS CITY AREA. THE LINE
REMAINS STRONG...WITH WINDS OVER 40 KTS STILL POSSIBLE ALONG WITH
HAIL TO THE SIZE OF QUARTERS.

ASSOCIATED WITH A STRONG 500MB VORTICITY MAXIMUM...THIS LINE WILL
CONTINUE TO MOVE SOUTH SOUTHEAST ACROSS THE OZARKS THROUGH THE
EARLY MORNING HOURS. A LOW LEVEL JET NOSING INTO EASTERN KANSAS
AND SOUTHWESTERN MISSOURI WILL CONTINUE TO STRENGTHEN WHICH WILL
HELP IN MAINTAINING THE LINE AS IT MOVES SOUTH. FORWARD
PROPAGATING CORFIDI VECTORS CONTINUE TO HOLD A SOUTHEAST
ORIENTATION AT 30 TO 45 KTS...WHICH IS IN LINE WITH PROPAGATION OF
THE LINE. STRONGEST PORTION OF THE LINE WILL CONTINUE TO MOVE
ACROSS THE CENTRAL AND EASTERN OZARKS THROUGH THE EARLY MORNING
HOURS AS THERE REMAINS BETTER SHEAR/COLD POOL BALANCE...WITH 0-3KM
SHEAR VECTORS OF 10 TO 15 KTS AND A COLD POOL STRENGTH ESTIMATED
AT ABOUT 15 KTS. STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS
THE CENTRAL OZARKS THROUGH THE MORNING...WITH PRECIPITATION
CHANCES DIMINISHING THROUGH MID MORNING AS INSTABILITY DECREASES
ACROSS OUR SOUTHERN COUNTIES AND BORDER WITH ARKANSAS.

HIGH TEMPERATURES TODAY POSE A BIT OF A CHALLENGE...AS ANY
LINGERING CLOUD COVER WILL HINDER WARMING THIS AFTERNOON.
EXPECTING SKIES TO CLEAR QUICKLY ACROSS LOCATIONS WEST OF 65 AS
ANY MID-MORNING CONVECTION IS EXPECTED TO BE LOCATED ACROSS THE
CENTRAL OZARKS. HIGHS TODAY SHOULD REACH THE UPPER 90S ACROSS FAR
SOUTHWESTERN MISSOURI TO THE UPPER 80S AND LOWER 90S FROM
SPRINGFIELD TO THE EASTERN OZARKS.

MID RANGE GUIDANCE HAS CONTINUED TO BE IN VERY GOOD AGREEMENT WITH
THE SYNOPTIC PATTERNS AS OF LATE. THE PLAINS AND LOWER MISSOURI
RIVER VALLEY WILL REMAIN ON THE EASTERN PERIPHERY OF THE UPPER
LEVEL RIDGE...WHICH REMAINS CENTERED OVER THE INTER-MOUNTAIN WEST.
OUR NEXT DECENT CHANCE FOR PRECIPITATION WILL BE ON SATURDAY AS
ANOTHER 500MB SHORTWAVE WILL TRAVERSE THE RIDGE MOVING SOUTHEAST
ACROSS MISSOURI. GIVEN THE DECENT AGREEMENT BETWEEN
SOLUTIONS...HAVE INTRODUCED CHANCE POPS EAST OF SPRINGFIELD TO
LIKELY ACROSS OUR FAR NORTHEASTERN COUNTIES. THE WAVE SHOULD DROP
SOUTHEAST THROUGH THE EVENING.

BEYOND SATURDAY...THERE WILL BE NEARLY DAILY CHANCES FOR
PRECIPITATION AS THE REGION REMAINS ON THE EASTERN EDGE OF THE
RIDGE UNDER NORTHWEST FLOW AND A SERIES OF WAVES ARE PREDICTED TO
RIDE ALONG THE RIDGE ACROSS THE REGION. TEMPERATURES THROUGH THE
WEEKEND AND NEXT WEEK WILL TOP OUT IN THE UPPER 80S TO MID 90S
EACH DAY WITH LOWS IN THE LOWER TO MID 70S.

KURTZ

&&

.AVIATION...

FOR THE 06Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS
WILL BE FOCUSED ON A STRONG LINE OF THUNDERSTORMS CURRENTLY
PUSHING SOUTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI EARLY
THIS MORNING. AN OUTFLOW BOUNDARY IS PUSHING AHEAD OF THIS
ACTIVITY ACROSS EASTERN KANSAS AND WILL LIKELY AFFECT THE TAF
SITES DURING THE EARLY OVERNIGHT HOURS...WITH GUSTY WINDS SHIFTING
TO THE NORTHWEST BEHIND THE BOUNDARY. THE LINE OF STORMS WILL ALSO
DIVE SOUTH SOUTHEAST. GUSTY WINDS IN EXCESS OF 40MPH WITH SOME
SEVERE GUSTS OVER 60 MPH POSSIBLE WITH THE STRONGEST STORMS.
VISIBILITIES AND CEILINGS WILL ALSO BE RESTRICTED WITHIN ANY
THUNDERSTORMS.

THE STORMS SHOULD CLEAR THE AREA EARLY FRIDAY MORNING WITH VFR
CONDITIONS PREVAILING ACROSS THE AREA FOR THE REST OF THE DAY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 19, 2:22 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT FRI AUG 19 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
222 AM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

A STRONG LINE OF STORMS CONTINUES TO PUSH EAST SOUTHEAST ACROSS
CENTRAL MISSOURI EARLY THIS MORNING. VERY STRONG STRAIGHT LINE
WINDS ARE OCCURRING WITH THIS LINE OF STORMS AND WILL CONTINUE TO
AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI EARLY THIS
MORNING. WIND GUSTS OVER 50 MPH WITH GUSTS UP TO 70 MPH WILL
REMAIN POSSIBLE WITH THE STRONGEST PORTION OF THIS LINE THROUGH
THE REMINDER OF THE OVERNIGHT HOURS. AN OUTFLOW BOUNDARY EXTENDS
FROM THIS LINE OF STORMS TO THE SOUTHWEST INTO SOUTHERN KANSAS.
EVEN THOUGH THERE IS NO PRECIPITATION ASSOCIATED WITH THIS
PORTIONS OF THE LINE...WIND GUSTS UP TO 40 MPH WILL STILL BE
POSSIBLE ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN
MISSOURI EARLY THIS MORNING.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA EARLY THIS MORNING BEHIND THE LINE OF STORMS. THESE
STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO
40 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING ACROSS CENTRAL AND
POSSIBLY SOUTH CENTRAL MISSOURI. ADDITIONAL THUNDERSTORM CHANCES
WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO NEXT WEEK AS
SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH.

HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS
MUCH OF THE REGION FRIDAY AND SATURDAY. WITH HEAT INDEX VALUES OF
100 TO 105 IN PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI EARLY THIS
  MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Aug 19, 1:24 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 AM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     4 N COLE CAMP           38.52N 93.20W
08/19/2011  E70 MPH          BENTON             MO   LAW ENFORCEMENT

            ESTIMATED BY AMBULANCE CREW. RELAYED TO COUNTY LAW
            ENFORCEMENT.

&&

DSA
Special weather statement, Aug 19, 1:52 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT FRI AUG 19 2011

MOZ066-067-190730-
ST. CLAIR MO-VERNON MO-
152 AM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR AND
NORTHEASTERN VERNON COUNTIES UNTIL 230 AM CDT...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF SCHELL CITY...OR 6 MILES
SOUTHEAST OF RICH HILL...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE LOWRY CITY AND SCHELL CITY.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR WEST CENTRAL MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST
KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3815 9368 3789 9373 3791 9434 3806 9431
      3805 9424 3804 9423 3806 9421 3805 9419
      3806 9413 3804 9411 3804 9407 3817 9406
TIME...MOT...LOC 0652Z 286DEG 35KT 3805 9423

GRIFFIN
Local storm report, Aug 19, 1:58 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 AM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     GRAVOIS MILLS           38.31N 92.83W
08/19/2011  E60 MPH          MORGAN             MO   PUBLIC

            REPORT FROM VOLUNTEER WEATHER OBSERVER.

&&

DSA
Local storm report, Aug 19, 2:11 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     6 W EDWARDS             38.14N 93.28W
08/19/2011  E50 MPH          BENTON             MO   PUBLIC

            REPORTED BY VOLUNTEER OBSERVER.

&&

DSA
Special weather statement, Aug 19, 2:26 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CDT FRI AUG 19 2011

MOZ069-080-081-190800-
CAMDEN MO-LACLEDE MO-DALLAS MO-
226 AM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS...NORTHWESTERN
LACLEDE AND SOUTHERN CAMDEN COUNTIES UNTIL 300 AM CDT...

AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
ELDRIDGE TO WINDYVILLE...MOVING SOUTHEAST AT 50 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE LEBANON AND MACKS CREEK.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 114 AND 140
WILL ALSO BE IMPACTED BY THESE STORMS.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3776 9243 3750 9272 3780 9319 3790 9313
      3791 9308 3803 9306
TIME...MOT...LOC 0726Z 299DEG 40KT 3788 9274 3770 9295

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:53 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Morgan, St. Clair52 min
Aug 19, 1:32 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan43 min
Aug 19, 1:41 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan34 min
Aug 19, 1:52 AM CDTSpecial Weather StatementSGFSt. Clair38 min
Aug 19, 2:05 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Morgan, Pulaski55 min
Aug 19, 2:26 AM CDTSpecial Weather StatementSGFLaclede34 min
Aug 19, 3:24 AM CDTSpecial Weather StatementSGFWebster, Wright51 min
Aug 19, 3:34 AM CDTSpecial Weather StatementSGFHickory41 min
Aug 19, 3:36 AM CDTSpecial Weather StatementSGFDent, Phelps, Texas39 min
Aug 19, 4:06 AM CDTSpecial Weather StatementSGFDent, Shannon, Texas54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.